Thunderstorm Wind, Knox
- When
- July 11, 2:30 PM CST
- Where
- Knox County, Knoxville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.917, -90.283
A large tree was blown down.
7 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 11, 1:30 PM CST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 230 PM CDT SUN JUL 11 2004 .DISCUSSION...LATEST SURFACE ANALYSIS HAD COMPLEX AREA OF LOW PRESSURE OVER THE UPPER MIDWEST...ALONG WITH NUMEROUS BOUNDARIES. AIRMASS REMAINS VERY MOIST AND UNSTABLE ACROSS REGION AND WILL CONTINUE TO SUPPORT OCCASIONAL ROUNDS OF SHOWERS/THUNDERSTORMS UNTIL IT IS SCOURED OUT BY MIDWEEK. MAIN CONCERNS IN THE SHORT TERM REMAIN SHOWER/STORM THREAT UNTIL DRIER/COOLER AIR FILTERS IN BY WEDNESDAY. 12Z MODELS IN GOOD OVERALL AGREEMENT AND HAVE NO REAL FAVORITE AT THIS TIME. STILL...WILL CONTINUE TO FOLLOW THE ETA FOR THE DETAILS. GUIDANCE TEMPERATURES CLOSE/REASONABLE AND WILL NOT STRAY TOO FAR. SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... TONIGHT...EXPECT SHOWERS/STORMS TO CONTINUE TO TREK ACROSS FORECAST AREA...ESPECIALLY DURING THE EVENING HOURS. THE CONVECTION WILL BE SUPPORTED BY STRONG DIURNAL INSTABILITY AS WELL AS UPPER FORCING FROM AN APPROACHING SHORTWAVE AND MCV. PRECIPITABLE WATER VALUES APPROACHING TWO INCHES CONTINUE TO SUPPORT A HEAVY RAIN THREAT... THOUGH THE FASTER SPEED OF TONIGHT/S STORMS SHOULD MITIGATE THIS SOMEWHAT. MONDAY AND MONDAY NIGHT...WEAK RIDGING WILL BUILD IN ALOFT BEHIND DEPARTING SHORT WAVE (WHICH SHOULD ALSO PULL MAIN FRONTAL BOUNDARY TO OUR SOUTH). HOWEVER...WILL LINGER A MORNING CHANCE OF CONVECTION IN THE EAST TO CAPTURE ANY REMAINING NOCTURNAL STORMS. OTHERWISE...A WARM AND HUMID AIRMASS WILL BE IN PLACE WITH CONSIDERABLE DIURNAL INSTABILITY EXPECTED. HOWEVER...WILL NOT CARRY PRECIPITATION MENTION AT THIS TIME DUE TO A LACK OF A FOCUSING MECHANISM. THIS WILL NEED TO BE MONITORED BY LATER SHIFTS. TUESDAY AND TUESDAY NIGHT...STRONG UPPER LOW...CURRENTLY OVER SOUTHWEST CANADA...WILL DIVE ACROSS THE GREAT LAKES AND PULL A FRONTAL BOUNDARY THROUGH THE STATE. THE UNSTABLE AIRMASS IN PLACE AND GOOD FORCING WITH THE UPPER WAVE/SURFACE FRONT SUPPORT SHOWERS/STORMS ONCE AGAIN. CURRENT INDICATIONS ARE THAT THE FRONT SHOULD CLEAR MAJORITY OF AREA BY TUESDAY EVENING...TAKING THE PRECIPITATION THREAT WITH IT. WEDNESDAY AND WEDNESDAY NIGHT...FLOW BECOMES NEUTRAL ALOFT AND HIGH PRESSURE BUILDS IN AT THE SURFACE AS THE UNSEASONABLY STRONG UPPER WAVE CARVES OUT A TROF IN THE EASTERN UNITED STATES. THIS WILL RESULT IN DRY CONDITIONS AND SOMEWHAT BELOW NORMAL TEMPERATURES. LONG TERM...THURSDAY THROUGH SUNDAY...MODELS/ENSEMBLES CONTINUE TO BE IN GOOD OVERALL AGREEMENT WITH THE UNSEASONABLY STRONG TROF THAT WILL BE IN PLACE OVER THE EASTERN UNITED STATES FROM MIDWEEK INTO THE WEEKEND. INITIALLY THIS WILL RESULT IN HIGH PRESSURE AT THE SURFACE ACROSS THE REGION...ALONG WITH DRY CONDITIONS AND BELOW NORMAL TEMPERATURES. RETURN FLOW DEVELOPS ON SATURDAY...SIGNALING A RETURN TO MORE SEASONABLE HEAT AND HUMIDITY. A SYSTEM IS EXPECTED TO MOVE OUT OF THE PLAINS ON SUNDAY AND BRING THE REGION ITS NEXT CHANCE FOR SHOWERS/STORMS. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. && BAK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1251 PM CDT SUN JUL 11 2004 ILZ027>031-036>038-040>057-061>063-066>068-071>073-121100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1251 PM CDT SUN JUL 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING MAINLY ALONG AND NORTH OF INTERSTATE 70. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE PRIMARY THREAT WITH THESE STORMS. EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP THIS AFTERNOON ACROSS CENTRAL AND SOUTHEAST ILLINOIS. SOME STORMS WILL BE CAPABLE OF PRODUCING STRONG STRAIGHT LINE WINDS...LARGE HAIL...VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. A FEW OF THE STORMS WILL ALSO PRODUCE INTENSE RAINFALL RATES CAUSING SOME LOCALIZED FLOODING PROBLEMS. THE THREAT FOR SCATTERED THUNDERSTORMS WILL CONTINUE INTO TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FAIRLY STRONG COLD FRONT FOR JULY IS FORECAST TO PUSH INTO THE REGION ON TUESDAY. THE PATTERN WILL BECOME MUCH MORE FAVORABLE FOR ORGANIZED SEVERE WEATHER TUESDAY AFTERNOON AS THE FRONT DRAWS CLOSER TO CENTRAL AND SOUTHEAST ILLINOIS AND INTERACTS WITH A VERY UNSTABLE ATMOSPHERE. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY WITH THE THREAT SHIFTING EAST AND SOUTH OF THE AREA TUESDAY NIGHT. DRIER AND SLIGHTLY COOLER AIR WILL FOLLOW FOR THE REMAINDER OF THE WEEK. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO THIS EVENING...ESPECIALLY ALONG AND NORTH OF INTERSTATE 70. 13
The Quad Cities radar (KDVN), 81 km away, was scanning. The volume nearest the first event began at 20:32 UTC.
7 thunderstorm wind, 1 flash flood. Local standard time, as filed.
A large tree was blown down.
Several trees were uprooted and a couple of power lines were blown down.
Several trees and power lines were blown down.
A machine shed lost a small portion of its roof in Hopedale. Also, numerous large tree limbs were blown down in Morton.
Several trees and power lines were blown down in Germantown Hills, Eureka and Minonk.
Several trees and power lines were blown down.
Several roads were briefly flooded due to heavy rains in a short amount of time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412037, 5412038, 5412040, 5412039, 5412041, 5412044, 5412042, 5412043.